Posted by Lacyl
on September 09, 2000 at 19:10:19:
In Reply to: Re: ADDERALL & RITALIN PLEASE HELP!!! some more observations posted by LeeAnn on July 26, 2000 at 08:29:22:
Your experiences are exactlythe kind that make all us parents who medicate our children in hopes that their lives will be easier and better pull of short and reexamine where we are. My child, too, seems a little depressed..maybe too big a dose..even though it is light l0 mg..with maybe 5 mg adderall...it defintely helps focus and some social behaviors..but you are right to question.ops amc: My daughter is now 14. For years we have tried different stimulants (Ritalin, Dexadrine, Adderall) Every time she becomes extremely anxious and/or depressed with horrible behavior, swearing, hitting, etc., as well as very severe picking at herself, at her cuticles, scabs, etc. As soon as we stop the medication, she is so much better, a happy but hyper child. These medications work great for some children. If there is any history of anxiety or other problems I believe they greatly exacerbate these problems. If you hear of any children who are on these medications and having these problems tell the parents to take them off right away. They are extremely unhappy and can be harmful to themselves and to others. We hear too many horrible stories of children hurting or killing their parents or themselves or other children. I am now searching more natural methods to help her control the hyperactivity.
: : Just thought to add this after reading other messages here...
: : We have a 4-5 month old golden retriever puppy who adorted these 2 kids. THEY SHOWED LITTLE OR NO INTEREST IN PLAYING OR PETTING THIS BEAUTIFUL ANIMAL WHILE MEDICATED!
: : When we held back the meds, they ran the pouppy ragged, playing petting, giggling...
: : Neither child has any sort of appetite. They seem to be completely turned off by any foods, other than snacks - ice cream, fruit roll ups, junk food. Apples, oranges, other fruits do not interest them. They eat like savages when meds are witheld.
: : The boy on adderall demonstrates facial and complex motor tics all the time. He does not smile much, and we had never heard him gigle or laugh until we held off the meds.
: : The girl seems to be pretty normal when on the down side of the ritalin. When the drug has full effect, she is spacey and appears to need to think for several seconds when asked a simple question. She appears EXTREMELY sad while medicated, and if asked to smile, will do so, then go blank.
: : We are saddened and truly concerned. We are desperate to get them off these meds, and observe the behaviors.